Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 75, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 31, 2008, 4:27 PM EDT for 6 counties in Virginia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2008, 4:27 PM EDT (20:27 UTC)
- Expired
- May 31, 2008, 5:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Caroline County, VA, Essex County, VA, King and Queen County, VA, King William County, VA, Richmond County, VA, Westmoreland County, VA
The radar
The Norfolk radar (KAKQ), 103 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 3:07 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 658 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:26 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, May 31, 3:26 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
326 PM EDT SAT MAY 31 2008
.SYNOPSIS...
A COLD FRONT APPROACHES THE MID ATLANTIC REGION THIS AFTERNOON...
THEN CROSSES THE AREA THIS EVENING AND OVERNIGHT. A SECONDARY
FRONT WILL DROP THROUGH THE REGION SUNDAY AFTERNOON INTO SUNDAY
NIGHT. HIGH PRESSURE BUILDS BACK OVER THE AREA ON MONDAY...
THEN SLIDES OFF THE COAST MONDAY NIGHT AND TUESDAY. ANOTHER COLD
FRONT APPROACHES THE REGION ON WEDNESDAY...THEN PUSHES THROUGH THE
REGION WEDNESDAY NIGHT. HIGH PRESSURE BUILDS BACK INTO THE REGION
THURSDAY AND FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE PRIMARY NEAR TERM FOCUS CONTINUES TO BE WITH MONITORING THE
SEVERE WEATHER POTENTIAL. CLUSTER OF SEVERE TSTMS CONTINUE TO
BLOSSOM INSIDE TORNADO WATCH BOX #402...ESPECIALLY ACROSS LOWER
MD. STORMS WILL EVENTUALLY BE PROGRESSING INTO THE NEW TORNADO
WATCH BOX (#403).
AIRMASS ACROSS ENTIRE FCST AREA REMAINS QUITE UNSTABLE...WITH MOST
RECENT SPC MESOANALYSIS NOTING MOST UNSTALBE CAPES NOW RANGING
BTWN 3000-4000 J/KG. DEEP SHEAR PROFILES REMAIN MOST FAVORABLE
OVER OUR NRN PTNS (ESPECIALLY ACROSS THE LWR MD ERN SHORE)...WHERE
0-6 KM BULK SHEAR VALUES RANGE BTWN 45-50 KTS (WHILE DECREASING TO
35-40 KTS S ACROSS SRN VA AND NERN NC). MEANWHILE... CONSIDERABLE
MID LVL DRY AIR IS NOTED ON MOST RECENT RUC/LAPS SOUNDNIGS...WITH
T-TD DEPRESSIONS >5C IN THE 700-500 MB LAYER AND 0-3KM THETA-E
LAPSE RATES BTWN 20-25C. FAVORABLE THERMODYNAMIC SETUP... ALONG
WITH THE STRONG VERTICAL WIND SHEAR...WOULD CONTINUE TO SUPPORT A
MODERATE SVR WX RISK OVER THE NRN HALF OF THE FCST AREA. MULTICELL
CLUSTER LINES WITH BOWING SEGMENTS (DMGNG WINDS) AND LARGE HAIL
WILL BE THE MAIN THREATS...HOWEVER GIVEN THE STRONGER SHEAR CANNOT
RULE OUT THE PTNTL FOR ISLD SUPERCELLS AND PSBL TORNADOES N OF
I-64.
SOUTH OF WW #403...ACROSS SOUTHSIDE VA AND NERN NC...SVR WX
POTENTIAL IS LOWER DUE TO THE DECREASED DEEP LAYER SHEAR...ALONG
WITH THE FACT THAT THE LLVL INSTBY WILL HAVE WEAKENED A BIT BY THE
TIME ANY OUTFLOW BNDRYS REACH THIS REGION LATER THIS
AFTN/EVENING. THEREFORE THIS AREA WILL REMAIN IN A SLIGHT RISK...
AND WILL HAVE TO BE MONITORED FOR THE PTNTL FOR MORE ISOLATED SVR
WX LATER THIS AFTN/EVENING.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
COLD FRNT WILL MOVE TO JUST ALNG THE CST INTO ERN NC BY 12Z SUN.
WILL KEEP CHC POPS MOST PLACES AFTER MIDNIGHT...ESPLY SRN/SE
CNTIES...WITH THE INTIAL FROPA. MIN TEMPS TO RANGE FROM THE MID
60S NORTHERN AREAS TO AROUND 70/LWR 70S SOUTH.
SECONDARY SFC TROUGH (ASSCD ON SRN FRINGE OF MID LVL SHORTWAVE)
WILL WARRENT ADDITIONAL POPS ON SUN...PARTICULARLY OVER THE SRN
ZONES WHERE LLVL MOISTURE (INSTBY PTNTL) WILL BE MOST FVRBL FOR
CONVECTIVE DVLPMNT. THE LIMTING FACTOR WILL BE THE DEEPENING WRLY
FLOW ABV THE SFC LAYER...WITH THE DOWNSLOPING COMPONENT ENHANCING
THE LLVL DRYING.
FLAT UPPER LVL RIDGING TO BUILD IN FROM THE W SUN NIGHT INTO MON
BEHIND THE SECONDARY TROUGH. THIS WILL CONTINUE THE DRYING TREND
FROM NW-SE ACROSS THE FCST AREA. RELATIVELY COOL SUN NIGHT (50S TO
LOWER 60S) AS HIGH BECOMES CENTERED ACROSS FCST AREA. ON MON...
THE HIGH BECOMING CENTERED OFF THE COAST WILL ENHANCE SEA/BAY
BREEZES AND KEEP COOLER TEMPS ALONG THE COASTS.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS WITH PREVIOUS FCST...CONFIDENCE REMAINS A BIT LOW IN THE EXTENDED
PERIOD. TUE THRU THU HAVE WEAK SHORT WAVES IN STRONG MID TO UPR LVL
FLOW...AS UPR LVL RIDGE SLOLY BLDS OVER THE MID ATLC. HAVE A CHC PCP
THRU THIS PD WITH BEST CHC WED AND WED NIGHT...AND AGAIN THU NIGHT.
WITH RAPID FLOW AND WEAK WAVES...HAVE LOW CONFIDENCE IN THE TIMING
OF THE PRECIP. TEMPS MOSTLY SEASONAL THRU THE PD...WITH A SLIGHT
WARMING TREND TUE THRU THU AS RIDGE BLDS. TEMPS START OUT IN THE
L-M80S...EXCEPT FOR U70S NEAR THE COAST. BY THU EXPECT TEMPS IN THE
M-U80S INLAND AND NEAR 80 ALONG THE COAST. NOT MUCH CHANGE IN TEMP
THU THRU SAT AS UPR LVL RIDGE STAYS ANCHORED OFF THE MID ATLC. LTL
IN THE WAY OF AVAILABLE MOISTURE OR CONVECTIVE TRIGGERS...AND HAVE
KEPT SCHC TO CHC PRECIP FOR THU AND FRI.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
TSTMS CONTINUE TO DEVELOP NORTH OF THE AREA AND WILL GRADUALLY
MOVE SOUTH THRU THE AFTN AND EVENING. SOME STORMS MAY BE SEVERE
AND PRODUCE DAMAGING WNDS AND HAIL. SFC WNDS GUSTY OVER 20 KT WITH
GUSTS UP TO 30+ KT PSBL. BEST CHC FOR TSTMS LIKELY AFTER 3 PM AND
COULD CONTINUE TIL AROUND 8 OR 9 PM AS FRONT MOVES THRU REGION.
DONT THINK CIGS/VIS WILL BE MUCH OF AN ISSUE OUTSIDE OF ANY
PRECIP. FRONT WILL BE SLOW TO MOVE OUT OF REGION TONIGHT SO SOME
CLDS/SHOWERS COULD LINGER PAST MIDNIGHT. VFR CONDS WITH SOME EARLY
CLDS ON SUN...THEN PARTLY SUNNY FOR THE AFTERNOON. WEAK SECONDARY
FRONT AND LOW PRES WILL AFFECT THE SRN PART OF THE CWA LATE
SUN/MON WITH CHC OF MVFR CIGS AND SOME -RA. THIS MIGHT AFFECT
PHF/ORF/ECG.
&&
.MARINE...
STEADY GUSTS TO 20+ KT OVER MOST OF THE CHES BAY...AND 44009 NOW
SHOWING SCA CRITERIA WITH GUSTS TO 25 KT AND SEAS NEAR 5 FT.
EXPECT ENTIRE CSTL WTRS TO REACH SCA CRITERIA DURING AFTN AS WND
GUSTS TO 30+ KT PSBL WITH FRONT APPROACHING. EXPECT 4-6 FT SEAS
OVER THE CSTL WTRS THRU THE AFTN/EVEN PERIOD. ONCE FRONT MVS
THROUGH...WINDS DROP OFF PRETTY QUICKLY AND FLAGS ARE DROPPED LATE
TONIGHT/EARLY TOMORROW MORNING.
ANOTHER FRNT DROPS THRU SUN AFTN INTO SUN NGT...BUT NO SCA CONDS
EXPECTED. HI PRES BLDS INTO THE REGION THEN OFF THE CST MON INTO TUE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
ANZ630>632.
SMALL CRAFT ADVISORY UNTIL 1 AM EDT SUNDAY FOR ANZ633-654-656-
658.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ650-652.
&&
SYNOPSIS...BKH
NEAR TERM...BKH
SHORT TERM...BKH
LONG TERM...ALS
AVIATION...JEF
MARINE...ALSHazardous weather outlook, May 31, 1:01 PM EDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 101 PM EDT SAT MAY 31 2008 NCZ012>017-030>032-102-VAZ048-049-060>063-065>073-079>098-011715- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 101 PM EDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VAZ099-100-011715- ACCOMACK-NORTHAMPTON VA- 101 PM EDT SAT MAY 31 2008 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MDZ024-025-011715- INLAND WORCESTER-MARYLAND BEACHES- 101 PM EDT SAT MAY 31 2008 ...TORNADO WATCH 402 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH MODERATE RIP CURRENT RISK .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ633-654-656-658-011715- CURRITUCK SOUND- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 101 PM EDT SAT MAY 31 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ650-011715- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- 101 PM EDT SAT MAY 31 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... ...TORNADO WATCH 402 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH SMALL CRAFT ADVISORY ADDITIONALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ652-011715- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- 101 PM EDT SAT MAY 31 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY ADDITIONALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ631-632-011715- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 101 PM EDT SAT MAY 31 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY ADDITIONALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MDZ021>023-011715- DORCHESTER-WICOMICO-SOMERSET- 101 PM EDT SAT MAY 31 2008 ...TORNADO WATCH 402 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH ADDITIONALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VAZ064-074>078-011715- CAROLINE-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- 101 PM EDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ630-011715- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- 101 PM EDT SAT MAY 31 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY ADDITIONALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. FOSTER
In the hours before
Special weather statement, May 31, 10:59 AM EDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1059 AM EDT SAT MAY 31 2008 VAZ048-049-060>100-312100- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...LOUISA...FARMVILLE...GOOCHLAND... ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS...RICHMOND... TAPPAHANNOCK...LAWRENCEVILLE...PETERSBURG...HOPEWELL...EMPORIA... WAKEFIELD...WILLIAMSBURG...POQUOSON...FRANKLIN...NEWPORT NEWS... HAMPTON...CHINCOTEAGUE...WALLOPS ISLAND...MELFA...EASTVILLE 1059 AM EDT SAT MAY 31 2008 ...THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON INTO THE EVENING HOURS... THUNDERSTORMS ARE ANTICIPATED TO DEVELOP LATER THIS AFTERNOON. SOME THUNDERSTORMS ARE LIKELY TO BECOME SEVERE WITH ALL FORMS OF SEVERE WEATHER POSSIBLE. AT THIS TIME THE PREDOMINANT THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...BUT LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. RESIDENTS SHOULD MONITOR THIS SITUATION VERY CLOSELY. SEVERE WEATHER WATCHES AND WARNINGS MAY BECOME NECESSARY TODAY. PLEASE LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA OR WEATHER.GOV/WAKEFIELD ON THE INTERNET FOR THE LATEST UPDATES ON THIS POTENTIAL SEVERE WEATHER EVENT. WAMSLEY
Special weather statement, May 31, 2:54 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 254 PM EDT SAT MAY 31 2008 VAZ048-049-061>064-068>072-312015- AMELIA VA-CAROLINE VA-CHESTERFIELD VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING WILLIAM VA-LOUISA VA-POWHATAN VA- 254 PM EDT SAT MAY 31 2008 ...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA... AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 18 MILES NORTH OF PALMYRA...MOVING SOUTHEAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WALDROP AT 300 PM EDT...ZION CROSSROADS AT 305 PM EDT...FERNCLIFF AT 310 PM EDT... HADENSVILLE AT 315 PM EDT...GUM SPRING AT 320 PM EDT...DABNEYS AT 325 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF UP TO 1.5 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. SMF
Local storm report, May 31, 3:31 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
331 PM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG TREVILIANS 38.05N 78.07W
05/31/2008 LOUISA VA TRAINED SPOTTER
TREES DOWN. POWER INTERRUPTIONS.
&&
JFOSTERLocal storm report, May 31, 3:39 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
339 PM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 1 N HURLOCK 38.64N 75.87W
05/31/2008 DORCHESTER MD LAW ENFORCEMENT
NUMEROUS DOWNED TREES.
&&
HURLEYThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:13 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Goochland, Hanover, Louisa | 47 min |
| May 31, 3:25 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline | 80 min |
| May 31, 3:38 PM EDT | Special Marine Warning | AKQ | 97 min | |
| May 31, 3:57 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Hanover, Henrico, King William, Louisa, Powhatan and 1 more | 63 min |
| May 31, 4:09 PM EDT | Tornado Warning | AKQ | Caroline | 20 min |
| May 31, 4:18 PM EDT | Special Marine Warning | AKQ | 57 min | |
| May 31, 4:48 PM EDT | Tornado Warning | AKQ | Caroline, Essex, Hanover, King and Queen, King William | 23 min |
| May 31, 5:02 PM EDT | Special Marine Warning | AKQ | 88 min | |
| May 31, 5:02 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover, King William | 43 min |
| May 31, 5:06 PM EDT | Special Marine Warning | AKQ | 114 min | |
| May 31, 5:08 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| May 31, 5:10 PM EDT | Tornado Warning | AKQ | King and Queen | 17 min |
| May 31, 5:14 PM EDT | Severe Thunderstorm Warning | AKQ | King William | 28 min |
| May 31, 5:18 PM EDT | Special Marine Warning | AKQ | 117 min | |
| May 31, 5:19 PM EDT | Severe Thunderstorm Warning | AKQ | King and Queen, Lancaster, Middlesex, Northumberland, Richmond, Westmoreland | 71 min |
| May 31, 5:26 PM EDT | Areal Flood Advisory | AKQ | Richmond, Westmoreland | 3 hr |
| May 31, 5:40 PM EDT | Severe Thunderstorm Warning | AKQ | King and Queen, King William | 18 min |
| May 31, 5:46 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 73 min |
| May 31, 6:10 PM EDT | Areal Flood Advisory | AKQ | Accomack | 3 hr |
| May 31, 6:21 PM EDT | Special Marine Warning | AKQ | 114 min | |
| May 31, 6:23 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, King and Queen, King William, Mathews, Middlesex, New Kent | 52 min |
| May 31, 6:28 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| May 31, 6:30 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 90 min |
| May 31, 6:52 PM EDT | Special Marine Warning | AKQ | 113 min | |
| May 31, 7:06 PM EDT | Severe Thunderstorm Warning | AKQ | Mathews | 20 min |
| May 31, 7:07 PM EDT | Special Marine Warning | AKQ | 83 min | |
| May 31, 2:39 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester | 81 min |
| May 31, 3:21 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester, Wicomico | 54 min |
| May 31, 3:59 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester | 39 min |
| May 31, 4:28 PM EDT | Areal Flood Advisory | AKQ | Dorchester | 3 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.